MAUDE Adverse Event Report: COVIDIEN CURITY MONO-FLO 16 FR W O PVPI; COLLECTOR, URINE, (AND ACCESSORIES) FOR INDWELLING CATHETER

COVIDIEN CURITY MONO-FLO 16 FR W O PVPI; COLLECTOR, URINE, (AND ACCESSORIES) FOR INDWELLING CATHETER
Model Number 6155MF
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
Customer reports: the catheter was indwelt on and next day the balloon of catheter was found to be torn in the diaper.The catheter fragmented but was not retained in the patient.
 
Additional Manufacturer Narrative
The lot number was provided and the device history record (dhr) was reviewed indicating that the product was released accomplishing all quality standards.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.A decontaminated drainage bag was received for the evaluation.A visual inspection of the sample was carried out according to the procedure, the ruptured catheter with fragments was observed.The component is produced by an external supplier and the assembly process consists in a pick and place operation.There is no additional inspection on the line to detect the condition reported.A production notification was sent to all personnel to ensure that they are aware on the condition reported by the customer.For the corrective actions, we are awaiting to the actions for implement by the supplier.
 
Additional Manufacturer Narrative
The sample was received by the supplier for investigation.The component was manufactured on january 11, 2019.The device history record was reviewed and found that the product was manufactured according to the established device master record.No deviations were noted on the processing material or parameters.All quality control inspection criteria had been fulfilled satisfactorily.The returned sample was analyzed and confirmed that the balloon burst and was ruptured.The root cause was found to be associated with user misuse as a deterioration point found on the catheter was caused by the use of a petroleum based chemical.The use of petroleum base chemicals during the handling of the catheter can cause rubber properties to become deteriorated and ruptured.This chemical or lubricant may be used by the doctor or nurse during the handling of the product while inserting the catheter into the patient.Corrective actions will be limited to manufacturing awareness.At this time, no further corrective actions are required.

Brand Name
CURITY MONO-FLO 16 FR W O PVPI
Common Device Name
COLLECTOR, URINE, (AND ACCESSORIES) FOR INDWELLING CATHETER
Manufacturer (Section D)
COVIDIEN
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX  22500
MDR Report Key10495429
Report Number9612030-2020-02607
Device Sequence Number3593411
Product Code KNX
UDI-Device Identifier10884521050549
UDI-Public10884521050549
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number6155MF
Device Catalogue Number6155MF
Device Lot Number1912023964
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/04/2020
Supplement Date Received by Manufacturer09/04/2020
09/04/2020
Initial Report FDA Received Date09/04/2020
Supplement Report FDA Received Date10/22/2020
03/10/2021
Patient Sequence Number1